Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 12:38 AM CDT for Claiborne Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2002, 12:38 AM CDT (05:38 UTC)
- Expired
- Apr 8, 2002, 1:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080538 SVRSHV LAC027-080630- /NEW.KSHV.SV.W.0101.080537-080630/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1237 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA * UNTIL 130 AM CDT * AT 1237 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF HOMER...OR ABOUT 8 MILES NORTH OF MINDEN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTHWEST OF HOMER AT 1250 AM CDT 8 MILES SOUTHEAST OF HAYNESVILLE AT 1255 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF DIMES AND STRONG DAMAGING WINDS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE PARISH IN NORTHWEST LOUISIANA UNTIL 130 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:04 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 7, 7:04 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT SUN APR 7 2002 LINE OF STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO THE AREA LATER TONIGHT...AND STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE LINE OVER EAST TEXAS LATER THIS EVENING. WARM FRONT EXTENDS FROM SOUTHERN ARKANSAS WEST ALONG THE RED RIVER VALLEY. UPDATED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF EAST TEXAS TONIGHT...ADDED CHANCE OF SEVERE TO THE WEST...AS LINE OF STRONG STORMS MAY MAKE IT INTO EAST TEXAS AND POSSIBLY NORTHWEST LA...LATER TONIGHT. ALSO ADJUSTED TEMPS NORTH OF THE FRONT AND IN A COUPLE OTHER AREAS...AND INCREASED WINDS...AS GRADIENT IS FAIRLY TIGHT ACROSS THE REGION. UPDATE ALREADY OUT. IV .SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 55 min |
| Apr 7, 11:43 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 32 min |
| Apr 8, 12:22 AM CDT | Tornado Warning | SHV | Webster | 23 min |
| Apr 8, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.